MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 3.5X26 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 3.5X26 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-03526
Medical Device Problem Codes Mechanical Jam (2983); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A company representative reported that, during removal, two yukon polyaxial screws, "had locked in place so it was impossible to remove with a driver" and that, "it was like the head was going to come off of the screw shank." the reason for device removal has not been provided.This report captures the first of two screws.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.This issue may have been caused by multiple factors-such as, excessive force placed on tulip, over angulation during removal, patient biomaterial in the tulip, etc.However, as the device was not available for investigation, a root cause cannot be determined conclusively.H3 other text: status and location of the device is unknown.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE 3.5X26 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11609553
Report Number3004774118-2021-00097
Device Sequence Number4009472
Product Code NKG
UDI-Device Identifier10888857349377
UDI-Public10888857349377
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-03526
Device Catalogue Number7601-03526
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;